Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 26, NWS Miami, FL

March 5, 20105 counties in Florida

NWS Miami, FL issued this red flag warning at Mar 5, 2010, 6:37 AM EST for 5 counties in Florida. It took effect at Mar 5, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2010, 6:37 AM EST (11:37 UTC)
In effect from
Mar 5, 2010, 11:00 AM EST
Expired
Mar 5, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 11.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2172 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WWUS82 KMFL 051137
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
637 AM EST FRI MAR 5 2010

...RED FLAG WARNING IN EFFECT FOR ALL SOUTH FLORIDA FIRE WEATHER
ZONES FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR FOUR
OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FOR ALL SOUTH FLORIDA FIRE WEATHER
ZONES EXCEPT MAINLAND MONROE AND COASTAL, METRO, INLAND, AND FAR
SOUTH MIAMI-DADE COUNTIES FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

FLZ063-066>072-168-172-052300-
/O.UPG.KMFL.FW.A.0020.100305T1600Z-100305T2300Z/
/O.NEW.KMFL.FW.W.0026.100305T1600Z-100305T2300Z/
/O.NEW.KMFL.FW.A.0021.100306T1600Z-100306T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-COASTAL PALM BEACH-
COASTAL BROWARD-
637 AM EST FRI MAR 5 2010

...RED FLAG WARNING IN EFFECT FOR ALL SOUTH FLORIDA FIRE WEATHER
ZONES FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR FOUR
OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FOR ALL SOUTH FLORIDA FIRE WEATHER
ZONES EXCEPT MAINLAND MONROE AND COASTAL, METRO, INLAND, AND FAR
SOUTH MIAMI-DADE COUNTIES FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR FOUR OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY
BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON.

A VERY DRY CANADIAN AIR MASS WILL PERSIST ACROSS SOUTH FLORIDA
FROM TODAY THROUGH SATURDAY, WITH AMPLE SUNSHINE AND MIXING OF
DRY AIR ALOFT EXPECTED TO RESULT IN A PROLONGED PERIOD OF RELATIVE
HUMIDITY BELOW 35 PERCENT EACH AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ073>075-173-174-052300-
/O.UPG.KMFL.FW.A.0020.100305T1600Z-100305T2300Z/
/O.NEW.KMFL.FW.W.0026.100305T1600Z-100305T2300Z/
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
637 AM EST FRI MAR 5 2010

...RED FLAG WARNING IN EFFECT FOR ALL SOUTH FLORIDA FIRE WEATHER
ZONES FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR FOUR
OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

A VERY DRY CANADIAN AIR MASS WILL PERSIST ACROSS SOUTH FLORIDA
TODAY, WITH AMPLE SUNSHINE AND MIXING OF DRY AIR ALOFT EXPECTED
TO RESULT IN A PROLONGED PERIOD OF RELATIVE HUMIDITY BELOW 35
PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

70/DD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 4:03 AM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 5, 4:03 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
403 AM EST FRI MAR 5 2010

.DISCUSSION...
A COLD...DRY AND STABLE LOCAL ATMOSPHERE CONTINUES TO PERSIST
ACROSS THE REGION. REGIONAL OBSERVATIONS INDICATE TEMPERATURES
IN AREAS OF THE NORTHWEST INTERIOR WEST OF LAKE OKEECHOBEE HAVE
ALREADY DIPPED JUST BELOW FREEZING. THEREFORE WILL CONTINUE THE
FREEZE WARNING CURRENTLY IN EFFECT FOR GLADES-HENDRY- INLAND
COLLIER-INLAND PALM BEACH. IN ADDITION WILL CONTINUE THE FROST
ADVISORY CURRENTLY IN EFFECT FOR INLAND BROWARD-INLAND MIAMI DADE.

THE RECENT GUIDANCE SUGGESTED THAT MINIMUM TEMPERATURES COULD
REACH THE LOWER 30S IN THE NORTHWEST INTERIOR WEST OF LAKE OKEECHOBEE
BY EARLY SATURDAY MORNING. HOWEVER...THE UPPER LEVEL MOISTURE AND
CIRRUS CLOUDS ACROSS THE EASTERN PACIFIC AND STREAMING ACROSS THE
GULF COULD HAVE MORE COVERAGE ACROSS SOUTH FLORIDA BY FRIDAY
NIGHT. THEREFORE THE MINIMUM TEMPERATURES ACROSS THE NORTHWEST
INTERIOR AND THE REST OF THE PENINSULA ARE A BIT HIGHER THAN THE
GUIDANCE.

THE FLORIDA PENINSULA IS FORECAST TO REMAIN UNDER THE INFLUENCE OF
HIGH PRESSURE WITH LITTLE CHANCE OF PRECIP THROUGH MONDAY. BY
TUESDAY ISOLATED SHOWERS ARE POSSIBLE ACROSS THE REGION AS LOW
LEVEL SOUTH TO SOUTHWESTERLY FLOW IS FORECAST TO BRING SOME LOW
LEVEL MOISTURE FROM THE GULF AND ACROSS THE SOUTH FLORIDA
PENINSULA...WITH THIS PATTERN AND ADDITIONAL CHANCES OF ISOLATED
PRECIP FORECAST TO PERSIST INTO WEDNESDAY. TEMPERATURES ACROSS
SOUTH FLORIDA WILL SLOWLY BEGIN TO CLIMB THROUGH THE
WEEKEND...WITH HIGHS NEAR 70 EXPECTED BY SATURDAY AND IN THE MID
70S BY SUNDAY.

&&

.MARINE...
NORTHWESTERLY WINDS NEAR 15 KNOTS ARE EXPECTED OVER THE OFF SHORE
ATLANTIC AND GULF WATERS THIS MORNING...WITH THE GULF STREAM SEAS
NEAR 5 TO 6 FEET AND THE OFF SHORE GULF WATERS NEAR 5 FEET.
TONIGHT AS THE WINDS BECOME MORE NORTHERLY...THE GULF STREAM SEAS
ARE FORECAST TO BUILD NEAR 7 FEET BY EARLY SATURDAY...WITH A SMALL
CRAFT ADVISORY POSSIBLY REQUIRED LATER TODAY FOR EARLY SATURDAY.

LONG PERIOD NORTHEAST SWELL NEAR 1 TO 2 FEET ARE EXPECTED TO
ENTER THE ATLANTIC WATERS EAST OF PALM BEACH COUNTY LATER TODAY AND
COULD PERSIST THROUGH MONDAY WITH ADDITIONAL LONG PERIOD SWELL
EXPECTED TO ENTER THE ATLANTIC WATERS AFTER MONDAY.

&&

.FIRE WEATHER...
A COLD AND STABLE DRY AIR MASS CONTINUES ACROSS THE REGION. THE
COMBINATION OF MAXIMUM TEMPERATURES EXPECTED TO REACH THE MID TO
UPPER 60S TODAY AND DEW POINTS IN THE IN LOW TO MID 30S...WITH
DRIER AIR MIXING DOWN...SHOULD RESULT IN RELATIVE HUMIDITIES
GOING BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS THE ENTIRE CWA.
THEREFORE...ALL FIRE WEATHER ZONES HAVE A RED FLAG WARNING IN
EFFECT FOR LATE MORNING THROUGH EARLY EVENING. FOR SATURDAY...A
FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES EXCEPT MAINLAND
MONROE AND MIAMI DADE COUNTIES...FOR RELATIVE HUMIDITIES BELOW 35
PERCENT FOR 4 OR MORE HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  45  69  48 / 0 -  -  -
FORT LAUDERDALE  67  48  70  51 / 0 -  -  -
MIAMI            67  48  70  49 / 0 -  -  -
NAPLES           66  43  67  45 / 0 -  -  0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY UNTIL 8 AM EST THIS MORNING FOR INLAND BROWARD-
     INLAND MIAMI DADE.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI
     DADE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-
     INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
     BEACH-MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO
     PALM BEACH.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR COASTAL BROWARD-COASTAL COLLIER-COASTAL PALM
     BEACH-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND
     PALM BEACH-METRO BROWARD-METRO PALM BEACH.

     FREEZE WARNING UNTIL 8 AM EST THIS MORNING FOR GLADES-HENDRY-
     INLAND COLLIER-INLAND PALM BEACH.

AM...NONE.
GM...NONE.
&&

LONG TERM...60/BD
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Mar 5, 6:06 AM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
606 AM EST FRI MAR 5 2010

FLZ063-066>075-168-172>174-061100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
606 AM EST FRI MAR 5 2010

...FREEZE WARNING LAKE REGION UNTIL 8 AM EST...
...FROST ADVISORY INTERIOR BROWARD/MIAMI-DADE UNTIL 8 AM EST...
...WIND CHILLS 35 TO 40 DEGREES ATLANTIC COAST THIS MORNING...
...INCREASINGLY HAZARDOUS CONDITIONS ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: COLD TEMPERATURES WILL PREVAIL ACROSS SOUTH FLORIDA
EARLY THIS MORNING, WITH TEMPERATURES EXPECTED TO REMAIN IN THE
LOWER TO MID 30S IN THE REGION SURROUNDING LAKE OKEECHOBEE. ACROSS
THE REMAINDER OF SOUTH FLORIDA, AIR TEMPERATURES WILL RANGE FROM
THE UPPER 30S TO MID 40S. HOWEVER, A LIGHT TO MODERATE NORTHWEST
BREEZE ALONG THE ATLANTIC COAST WILL RESULT IN COLD WIND CHILLS
RANGING FROM 35 TO 40 DEGREES. AREAS OF FROST WILL ALSO BE
POSSIBLE ACROSS MUCH OF INTERIOR SOUTH FLORIDA, WITH PATCHY FROST
POSSIBLE ELSEWHERE, EXCEPT ALONG THE IMMEDIATE ATLANTIC AND GULF
COASTS.

WAVES: SEAS IN THE GULF STREAM WILL RISE INTO THE 4 TO 6 FOOT
RANGE TODAY, AS NORTHERLY WINDS PERSIST ACROSS THE ATLANTIC
WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER COLD MORNING CAN BE EXPECTED ACROSS SOUTH FLORIDA ON
SATURDAY, WITH LOW TEMPERATURES RANGING FROM THE MID 30S TO
AROUND 40 ACROSS THE INTERIOR, TO THE LOWER TO MID 40S ALONG EACH
COAST. PATCHY FROST WILL BE POSSIBLE IN THE REGION WEST OF THE
LAKE ONCE AGAIN ON SATURDAY MORNING.

OTHERWISE, EXPECT DETERIORATING MARINE CONDITIONS IN THE ATLANTIC
WATERS THROUGH THE WEEK, AS SEAS RISE TO 5 TO 7 FEET IN THE GULF
STREAM. AN INCREASING NORTHEAST SWELL, COUPLED WITH EASTERLY FLOW
RETURNING TO THE REGION WILL RESULT IN A HIGHER THREAT FOR RIP
CURRENTS ALONG THE ATLANTIC COAST BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 6:37 AM ESTFire Weather WatchMFLBroward, Collier, Palm Beach23 hr
Mar 5, 1:42 PM ESTSmall Craft Advisory for Hazardous SeasMFL3 days

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.